Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 235, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 30, 2008, 9:19 PM CDT for Bond County, Madison County, Illinois. It was in force for 41 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2008, 9:19 PM CDT (02:19 UTC)
- Expired
- May 30, 2008, 10:00 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Bond County, IL, Madison County, IL
The radar
The St Louis radar (KLSX), 79 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 9:22 PM CDT | TSTM WND DMG | Bethalto, IL | POWER LINES DOWN |
| May 30, 9:25 PM CDT | HAIL 0.88 | Bethalto, IL | |
| May 30, 9:26 PM CDT | TSTM WND GST 56 | 1 Nnw Bethalto, IL | |
| May 30, 9:32 PM CDT | HAIL 2 | Worden, IL | |
| May 30, 9:33 PM CDT | HAIL 1 | Worden, IL | |
| May 30, 9:35 PM CDT | HAIL 1.25 | Alhambra, IL | FELL FOR 5 MINUTES FROM 935 PM TO 940 PM. |
| May 30, 9:53 PM CDT | FUNNEL CLOUD | Grantfork, IL | RELAYED BY ISP |
| May 30, 10:02 PM CDT | HAIL 0.75 | Pocahontas, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 1:56 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1830 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 310219
SVRLSX
ILC005-119-310300-
/O.NEW.KLSX.SV.W.0235.080531T0219Z-080531T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
919 PM CDT FRI MAY 30 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS
CENTRAL MADISON COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 1000 PM CDT
* AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BETHALTO...AND MOVING EAST AT 43 MPH.
* LOCATIONS IMPACTED INCLUDE...
EDWARDSVILLE...
CARPENTER...
WORDEN...
ALHAMBRA...
MARINE...
POCAHONTAS...
BEAVER CREEK...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3874 8929 3874 8960 3880 9012 3883 9011
3885 9013 3886 9015 3897 9014 3887 8928
TIME...MOT...LOC 0219Z 272DEG 37KT 3888 9004
$$
PRZYBYLINSKI1 follow-up statement
000
WWUS53 KLSX 310242
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
942 PM CDT FRI MAY 30 2008
ILC005-119-310300-
/O.CON.KLSX.SV.W.0235.000000T0000Z-080531T0300Z/
MADISON IL-BOND IL-
942 PM CDT FRI MAY 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHERN BOND AND CENTRAL MADISON COUNTIES...
AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR KAUFMAN...OR ABOUT 10 MILES SOUTH OF STAUNTON...MOVING EAST AT
43 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
GRANTFORK...OLD RIPLEY...POCAHONTAS...PIERRON...DUDLEYVILLE AND
BEAVER CREEK.
LAT...LON 3874 8929 3874 8960 3880 9012 3883 9011
3885 9013 3886 9015 3897 9014 3887 8928
TIME...MOT...LOC 0242Z 272DEG 37KT 3887 8974
$$
PRZYBYLINSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:19 PM CDT, 3 hours earlier.
Area forecast discussion, May 30, 6:19 PM CDT, 3 hours before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 619 PM CDT FRI MAY 30 2008 .DISCUSSION... /250 PM CDT FRI MAY 30 2008/ A COLD FRONT EXTENDED FROM EASTERN WI ACROSS NORTHWEST MO INTO NORTHWEST OK AT THIS TIME. THE FRONT WILL CONTINUE TO SAG SLOWLY SOUTHEASTWARD TONIGHT. BY NOON SATURDAY, EXPECT THE FRONT WILL EXTEND FROM SOUTHERN IL ACROSS SOUTH MO INTO NORTHERN OK. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA ON SATURDAY BEHIND THE FRONT. SCATTERED THUNDERSTORMS HAVE DEVELOPED FROM NORTHWEST MO ACROSS NORTHEAST MO AHEAD OF THE FRONT. THE LATEST LAPS DATA INDICATED CAPES HAVE INCREASED TO ABOVE 3000 J/KG FROM CENTRAL MO INTO NORTHWEST MO. LIS ARE IN THE -5 TO -6 RANGE. SURFACE DEWPOINTS ARE IN THE MID 60S TO NEAR 70 ACROSS THE ENTIRE AREA. TORNADO WATCH IS IN EFFECT UNTIL 10 PM FOR MUCH OF THE AREA. A BAND OF MID 30S TO LOW 40S K INDICES IS FORECAST BY THE MODELS ACROSS MUCH OF THE AREA EARLY THIS EVENING. MUCH DRIER AIR IS FORECAST TO DROP DOWN ACROSS THE AREA ON SATURDAY. EXPECT SCATTERED CONVECTION ACROSS PORTIONS OF CENTRAL MO ACROSS THE EASTERN OZARKS DURING THE AFTERNOON. EXPECT SCATTERED CONVECTION ACROSS SOUTH MO SATURDAY NIGHT IN THE VICINITY OF THE FRONT. A DEEP UPPER TROF IS FORECAST TO DIG INTO THE CENTRAL ROCKIES BY EARLY THURSDAY. THE ECMWF IS MUCH DEEPER WITH THIS SYSTEM THAN THE GFS. THE SURFACE LOW THAT IS FORECAST TO DEVELOP OVER THE CENTRAL PLAINS LOOKS MORE LIKE EARLY APRIL THAN EARLY JUNE. TPS && .AVIATION... /614 PM CDT FRI MAY 30 2008/ FOR THE 00Z TAFS... A COLD FRONT EXTENDED FROM NORTHEAST IA ACROSS NORTHWEST MO INTO NORTHWEST OK. SCATTERED SEVERE THUNDERSTORMS CONTINUED EARLY THIS EVENING ACROSS NORTHEAST MO-WEST CENTRAL IL. THE THUNDERSTORMS WERE MOVING TO THE EAST. THE THUNDERSTORMS ARE EXPECTED TO BE CLEAR OF KUIN BY 01Z AND WILL AFFECT KCOU AND STL METRO AREA DURING THE EVENING. TORNADO WATCH REMAINS IN EFFECT UNTIL 03Z. THUNDERSTORMS ARE EXPECTED TO BE CLEAR OF THE TAF SITES BY MIDNIGHT. TPS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 30, 8:37 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 837 PM CDT FRI MAY 30 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 837 PM CDT FRI MAY 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE LIKELY OVER MUCH OF THE AREA...GENERALLY ALONG AND SOUTH OF A LINE FROM PITTSFIELD ILLINOIS TO COLUMBIA MISSOURI. STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES. MUCH OF THE SEVERE THREAT IS EXPECTED TO BE OVER WITH BY MIDNIGHT. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS A PORTION OF CENTRAL AND SOUTHEAST MISSOURI SATURDAY AFTERNOON AND CONTINUING FOR SOUTHEAST MISSOURI ON SATURDAY NIGHT. THE CHANCE OF THUNDERSTORMS RETURNS TO THE REGION MONDAY AND MONDAY NIGHT. THERE IS YET ANOTHER CHANCE FOR THUNDERSTORMS ACROSS A PORTION OF THE AREA FOR WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING OVER AN AREA GENERALLY SOUTH OF A LINE FROM PITTSFIELD ILLINOIS TO COLUMBIA MISSOURI. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Local storm report, May 30, 7:38 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
738 PM CDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 5 N TROY 38.80N 89.89W
05/30/2008 E0.88 INCH MADISON IL TRAINED SPOTTER
&&
EVENT NUMBER 00221
SIPPRELLLocal storm report, May 30, 7:44 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
744 PM CDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND DMG MEXICO 39.17N 91.87W
05/30/2008 AUDRAIN MO LAW ENFORCEMENT
SOME LARGE TREES DOWN NICKLE SIZE HAIL IN THE TOWN OF
MEXICO MO
&&
EVENT NUMBER 00222
PRZYBYLINSKILocal storm report, May 30, 8:25 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
825 PM CDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL ELSBERRY 39.17N 90.79W
05/30/2008 E0.88 INCH LINCOLN MO LAW ENFORCEMENT
HAIL UP TO THE SIZE OF NICKELS
&&
EVENT NUMBER 00224
GLASSLocal storm report, May 30, 8:55 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
855 PM CDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL BRIGHTON 39.04N 90.14W
05/30/2008 E0.75 INCH MACOUPIN IL AMATEUR RADIO
&&
EVENT NUMBER 00225
GLASSLocal storm report, May 30, 9:06 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
906 PM CDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0906 PM HAIL 2 S SHIPMAN 39.09N 90.05W
05/30/2008 E0.75 INCH MACOUPIN IL AMATEUR RADIO
&&
EVENT NUMBER 00226
GLASSLocal storm report, May 30, 9:14 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
914 PM CDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL 3 W BUNKER HILL 39.04N 90.01W
05/30/2008 E1.00 INCH MACOUPIN IL TRAINED SPOTTER
QUARTER SIZE HAIL IN WOODBURN
&&
EVENT NUMBER 00227
GLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:29 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 31 min |
| May 30, 7:38 PM CDT | Tornado Warning | LSX | Montgomery | 37 min |
| May 30, 7:57 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 48 min |
| May 30, 8:25 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison | 50 min |
| May 30, 8:45 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 45 min |
| May 30, 9:11 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Macoupin, Madison, Montgomery | 49 min |
| May 30, 9:51 PM CDT | Flash Flood Warning | LSX | Calhoun, Jersey, Madison | 6 hr |
| May 30, 9:58 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Madison | 47 min |
| May 30, 10:21 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 39 min |
| May 30, 10:56 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 49 min |
| May 30, 11:18 PM CDT | Flash Flood Warning | LSX | Clinton, Monroe, Saint Clair, Washington | 6 hr |
| May 31, 6:01 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Macoupin, Madison, Montgomery | 44 min |
| May 31, 6:03 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 27 min |
| May 31, 6:08 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 52 min |
| May 31, 6:40 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey, Macoupin, Madison | 50 min |
| May 31, 6:44 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Marion | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.